Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A homogeneous continuum that is non-Effros

Authors: David P. Bellamy and Kathryn F. Porter
Journal: Proc. Amer. Math. Soc. 113 (1991), 593-598
MSC: Primary 54C35; Secondary 54F15, 54H13, 57S05
MathSciNet review: 1070510
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a very geometric, intuitive construction, an example is given of a homogeneous, compact, connected Hausdorff space $ (X,T)$ that does not satisfy the conclusion of the Effros Theorem. In particular, there is a point $ p$ and a neighborhood $ V$, of the identity in the group of self-homeomorphisms on $ X$, with the compact-open topology such that $ {V_p} = \{ h(p):h \in V\} $ is nowhere dense in $ X$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C35, 54F15, 54H13, 57S05

Retrieve articles in all journals with MSC: 54C35, 54F15, 54H13, 57S05

Additional Information

PII: S 0002-9939(1991)1070510-X
Keywords: Homogeneous, Effros' Theorem, compact-open topology, continuum, monotone map, group of self-homeomorphisms, complemented compact-open topology
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia